Am i pregnant after taking the morning after pill?
Hi, I had unprotected sex just over two weeks ago. I want to make you aware that about two weeks before this I stopped taking my normal contraceptive pill as I was having issues with it causing me to feel depressed.. I was using condoms before seeing the doctor to discuss new contraception but the condom split and so I took the MAP under 24 hours later. Since then I am a week late for my period, no period symptoms and my nipples are very sore, a little tired and abit more hungry than usual. That is it so far. Anyone have any thoughts?
- Ranchmom1Lv 710 months agoFavourite answer
It's possible - if you already ovulated, Plan B would do nothing.
It's also likely that the Plan B delayed your period.
Take a test.
- Suzy QLv 710 months ago
Given your timing (you say you took the emergency contraceptive under 24 hours after sex) your odds of pregnancy are less than 1%. And there are two things that can make your cycle irregular for a while: recently coming off birth control, and the morning after pill itself.
The side effects of the morning after pill are also very much like what you may see mentioned online as 'early pregnancy symptoms' (or as PMS, for that matter). It is easy to see why when you realize they are caused by the same hormone that's in the MAP: progesterone, and a huge dose of it. That's also the hormone that can delay your period.
Do take a pregnancy test (the cheapest you can find, they are just as accurate). And if it's negative and you still don't get your period, another one in a week. Just to make sure. But you're probably not pregnant.
- Tri-HarderLv 710 months ago
Take a test. If it's negative, wait another week. If still no period, take another test.
I'm sure you understand those are also normal side effects of Plan B, as is a delayed period.
I'm also unsure as to how you calculated when your period was due. If you were just coming off hormonal birth control, you cannot count days to determine ovulation or cycle length (I mean, you never can, but it's particularly unreliable when coming off hormonal supplements). If you were charting and knew your ovulation, you wouldn't have needed Plan B because it would've been too late for conception.
- Beverly SLv 710 months ago
I would test....... MAP doesn't always work.
- What do you think of the answers? You can sign in to give your opinion on the answer.
- Anonymous10 months ago
Take a home pregnancy test, it's possible you are pregnant if you are normally regular on your period.
- TulipLv 710 months ago
You just stopped the pill then dumped more hormones on are you really that ignorant how this all works??
- TavyLv 710 months ago
Yes if you had bothered to read the leaflet you would see that this huge dose of hormones can mess up your periods for months.